Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 14, NWS Tucson, AZ

May 20, 2008

NWS Tucson, AZ issued this wind advisory at May 20, 2008, 1:02 PM MST. It took effect at May 21, 2008, 3:22 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 20, 2008, 1:02 PM MST (20:02 UTC)
In effect from
May 21, 2008, 3:22 AM MST
Expired
May 21, 2008, 9:00 PM MST
In force
18 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 202002
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
102 PM MST TUE MAY 20 2008

AZZ019-029-030-033>035-210415-
/O.NEW.KTWC.WI.Y.0014.080521T1700Z-080522T0400Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
102 PM MST TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY. 

A DEEP LOW PRESSURE SYSTEM WILL ENTER ARIZONA ON WEDNESDAY BRINGING
STRONG SOUTHWEST WINDS TO SOUTHEASTERN ARIZONA. THE WIND WILL
BEGIN TO INCREASE WEDNESDAY MORNING WITH SPEEDS OF 25 TO 35 MPH
AND GUSTS TO 45 MPH OVER THE LOWER TERRAIN AND 30 TO 40 MPH WITH
GUSTS TO 50 MPH OVER THE HIGHER TERRAIN. AREAS OF BLOWING DUST
ARE ALSO POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 AND STATE
HIGHWAYS 186 AND 191.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
EVANS
WEATHER.GOV/TUCSON
6 follow-up statements
000 
WWUS75 KTWC 210416
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
916 PM MST TUE MAY 20 2008

AZZ019-029-030-033>035-211215-
/O.CON.KTWC.WI.Y.0014.080521T1700Z-080522T0400Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
916 PM MST TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY.

A DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER THE WESTERN STATES
WEDNESDAY AND CONTINUE INTO THIS WEEKEND. THIS SYSTEM WILL BRING
STRONG SOUTHWEST WINDS TO THE AREA WEDNESDAY AND THURSDAY. WIND
SPEEDS BY LATE WEDNESDAY MORNING AND THROUGH WEDNESDAY AFTERNOON WILL
BE 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE LOWER TERRAIN.
WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL OCCUR OVER
THE HIGHER TERRAIN. AREAS OF BLOWING DUST ARE ALSO POSSIBLE...
ESPECIALLY ALONG INTERSTATE 10 AND STATE HIGHWAYS 186 AND 191.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 211022
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
322 AM MST WED MAY 21 2008

AZZ031-032-220400-
/O.EXA.KTWC.WI.Y.0014.080521T1700Z-080522T0400Z/
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
322 AM MST WED MAY 21 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC
NORTHWEST WILL CONTINUE TO PUSH THROUGH THE GREAT BASIN AND INTO
ARIZONA TODAY...RESULTING IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHEAST ARIZONA. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST
WINDS OF 5 TO 15 MPH THIS MORNING WILL INCREASE TO BETWEEN 30 TO
35 MPH WITH GUSTS TO 45 MPH BY LATE MORNING AND PERSIST INTO THE
EVENING HOURS. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING
DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER
MILE AT TIMES. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR
WESTERN AND CENTRAL PIMA COUNTIES...INCLUDING THE TOHONO OODHAM
NATION FROM 10 AM MST THIS MORNING UNTIL 9 PM MST THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. 

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

AZZ019-029-030-033>035-220400-
/O.CON.KTWC.WI.Y.0014.080521T1700Z-080522T0400Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
322 AM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC
NORTHWEST WILL CONTINUE TO PUSH THROUGH THE GREAT BASIN AND INTO
ARIZONA TODAY...RESULTING IN VERY WINDY CONDITIONS ACROSS ALL OF
SOUTHEAST ARIZONA. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST
WINDS OF 5 TO 15 MPH THIS MORNING WILL INCREASE TO BETWEEN 30 TO
40 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND PERSIST INTO THE
EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN EFFECT FOR
FOR GRAHAM...GREENLEE...SOUTHEAST PINAL...EASTERN PIMA...SANTA
CRUZ AND COCHISE COUNTIES FROM 10 AM MST THIS MORNING UNTIL 9 PM
MST THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH CAN
BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE. LOCATIONS
ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 AND
STATE HIGHWAYS 186 AND 191 IN COCHISE COUNTY NEAR THE WILLCOX PLAYA.

THIS LOW PRESSURE SYSTEM WILL RESIDE ACROSS THE DESERT SOUTHWEST
THE NEXT COUPLE OF DAYS...RESULTING IN STRONG AND GUSTY WINDS
THURSDAY AND FRIDAY AS WELL...ESPECIALLY AREAS EAST OF TUCSON.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 211807
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1107 AM MST WED MAY 21 2008

AZZ019-029>035-220400-
/O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1107 AM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN
WILL MOVE INTO ARIZONA TODAY...RESULTING IN VERY WINDY CONDITIONS
ACROSS ALL OF SOUTHEAST ARIZONA. THIS SYSTEM WILL BRING SUSTAINED
SOUTHWEST WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH INTO
THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN EFFECT
FOR FOR GRAHAM...GREENLEE...SOUTHEAST PINAL...EASTERN PIMA...SANTA
CRUZ AND COCHISE COUNTIES UNTIL 9 PM MST THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH CAN
BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE. LOCATIONS
ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 AND
STATE HIGHWAYS 186 AND 191 IN COCHISE COUNTY NEAR THE WILLCOX
PLAYA.

THIS LOW PRESSURE SYSTEM WILL RESIDE ACROSS THE DESERT SOUTHWEST
THE NEXT COUPLE OF DAYS...RESULTING IN STRONG AND GUSTY WINDS
THURSDAY AND FRIDAY AS WELL...ESPECIALLY AREAS EAST OF TUCSON.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 212111
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
211 PM MST WED MAY 21 2008

AZZ035-220400-
/O.UPG.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
/O.NEW.KTWC.HW.W.0001.080521T2111Z-080522T0400Z/
/O.NEW.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
COCHISE COUNTY-
211 PM MST WED MAY 21 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 10 AM TO 9 PM MST THURSDAY. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN
WILL CONTINUE TO MOVE INTO ARIZONA THIS AFTERNOON...RESULTING IN
VERY WINDY CONDITIONS ACROSS COCHISE COUNTY. THIS SYSTEM WILL BRING
SUSTAINED SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS TO 60
MPH INTO THE EVENING HOURS. THEREFORE...A HIGH WIND WARNING HAS
BEEN ISSUED THROUGH 9 PM MST THIS EVENING. 

THESE WINDS WILL ALSO PRODUCE LOCALIZED DUST STORMS...WHICH WILL 
BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE. LOCATIONS
ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 AND
STATE HIGHWAYS 186 AND 191 IN COCHISE COUNTY NEAR THE WILLCOX
PLAYA.

THIS LOW PRESSURE SYSTEM WILL REMAIN CENTERED TO OUR NORTH
THURSDAY RESULTING IN A CONTINUATION OF STRONG GUSTY WINDS ACROSS
SOUTHEAST ARIZONA. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE
EXPECTED ACROSS THE AREA WITH GUSTS AS HIGH AS 50 MPH.
THEREFORE...A WIND ADVISORY HAS BEEN ISSUED THURSDAY FROM 10 AM
MST TO 9 PM MST FOR COCHISE COUNTY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS
OFF HOUSES...AND DOWN POWER LINES.



$$

AZZ019-029-030-032>034-220400-
/O.NEW.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
/O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
211 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN
WILL CONTINUE TO MOVE INTO ARIZONA THIS AFTERNOON...RESULTING IN
VERY WINDY CONDITIONS ACROSS THE AREA. THIS SYSTEM WILL BRING
SUSTAINED SOUTHWEST WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH
INTO THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN
EFFECT FOR FOR GRAHAM...GREENLEE...SOUTHEAST PINAL...PIMA AND
SANTA CRUZ COUNTIES UNTIL 9 PM MST THIS EVENING.

THIS LOW PRESSURE SYSTEM WILL REMAIN CENTERED TO OUR NORTH
THURSDAY RESULTING IN A CONTINUATION OF STRONG GUSTY WINDS ACROSS
SOUTHEAST ARIZONA. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE
EXPECTED ACROSS THE AREA WITH GUSTS AS HIGH AS 50 MPH.
THEREFORE...A WIND ADVISORY HAS BEEN ISSUED THURSDAY FROM 10 AM
MST TO 9 PM MST FOR GRAHAM...GREENLEE...SOUTHEAST PINAL...EASTERN
AND CENTRAL PIMA...COCHISE AND SANTA CRUZ COUNTIES.

THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH CAN
BRIEFLY REDUCE VISIBILITIES TO BELOW A HALF MILE. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.


$$

AZZ031-220400-
/O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
WESTERN PIMA COUNTY-
211 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN
WILL CONTINUE TO MOVE INTO ARIZONA THIS AFTERNOON...RESULTING IN
VERY WINDY CONDITIONS ACROSS THE AREA. THIS SYSTEM WILL BRING
SUSTAINED SOUTHWEST WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH
INTO THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN
EFFECT FOR WESTERN PIMA COUNTY UNTIL 9 PM MST THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.


$$
000 
WWUS75 KTWC 220139
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
639 PM MST WED MAY 21 2008

AZZ035-220400-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-080522T0400Z/
/O.EXA.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
/O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
COCHISE COUNTY-
639 PM MST WED MAY 21 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY REMAINS IN
EFFECT FROM 10 AM TO 9 PM MST THURSDAY. 

EXPECT SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH THROUGH THE REMAINDER OF THIS EVENING. WINDS WILL
GRADUALLY DECREASE THROUGH THE REST OF TONIGHT. STRONG AND GUSTY
WINDS ARE FORECAST TO RETURN THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

AZZ029-032-033-220400-
/O.CAN.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
/O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
639 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM
MST THURSDAY.

WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING. THUS THE
WIND ADVISORY PREVIOUSLY IN EFFECT UNTIL 9 PM MST THIS EVENING HAS
BEEN CANCELLED. HOWEVER...STRONG AND GUSTY WINDS WILL RETURN
THURSDAY. THUS A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9
PM MST THURSDAY.

$$

AZZ031-220245-
/O.CAN.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
WESTERN PIMA COUNTY-
639 PM MST WED MAY 21 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 


$$

AZZ019-030-034-220400-
/O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
/O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-
639 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. 

EXPECT SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH THIS EVENING. WINDS WILL GRADUALLY DECREASE THROUGH
THE REST OF TONIGHT BUT RETURN THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 220406
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
906 PM MST WED MAY 21 2008

AZZ019-030-034-035-221300-
/O.EXP.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/
/O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
906 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR NORTHERN GREENLEE
COUNTY...THE UPPER GILA RIVER VALLEY...SANTA CRUZ AND COCHISE
COUNTIES WAS ALLOWED TO EXPIRE AT 9 PM MST. EXPECT OCCASIONALLY
GUSTY SOUTHWEST WINDS TO CONTINUE THROUGH THE REST OF TONIGHT
THOUGH SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. 

AN UNSEASONABLY DEEP TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE
AREA THURSDAY. STRONG SOUTHWEST WINDS WILL RETURN THURSDAY MORNING
AND CONTINUE INTO THURSDAY EVENING. THUS A WIND ADVISORY REMAINS
IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.


$$

AZZ029-032-033-221300-
/O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
906 PM MST WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY.
 
AN UNSEASONABLY DEEP TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE
AREA THURSDAY. STRONG SOUTHWEST WINDS WILL RETURN THURSDAY MORNING
AND CONTINUE INTO THURSDAY EVENING. THUS A WIND ADVISORY REMAINS IN
EFFECT FROM 10 AM TO 9 PM MST THURSDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 20, 9:10 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, May 20, 9:10 AM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST TUE MAY 20 2008

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL CONTINUE THE HOT
TEMPERATURES TODAY. AN UNSEASONABLY STRONG STORM SYSTEM WILL BRING
VERY STRONG AND GUSTY WINDS TO THE AREA WEDNESDAY AND
THURSDAY...FOLLOWED MY MUCH COOLER TEMPERATURES AND A FEW SHOWERS
THURSDAY AND FRIDAY.

&&

.DISCUSSION...ANOTHER DAY OF HOT AND DRY CONDITIONS CAN BE EXPECTED
TODAY AS STRONG HIGH PRESSURE REMAINS OVERHEAD. RECORD TO NEAR
RECORD TEMPERATURES ARE POSSIBLE THIS AFTERNOON BEFORE THE RIDGE
WEAKENS AND SHIFTS EAST LATER TODAY. A STRONG LOW PRESSURE
SYSTEM...CENTERED OVER THE QUEEN CHARLOTTE ISLANDS THIS MORNING WILL
STRENGTHEN AS IT MOVES TO THE SOUTHEAST THROUGH MIDWEEK. AS IT
DOES A VERY TIGHT AND DEEP PRESSURE GRADIENT WILL DEVELOP OVER
SOUTHERN ARIZONA RESULTING IN STRONG WINDS AHEAD OF THE MOISTURE
ON WEDNESDAY. SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED OVER THE LOWER TERRAIN AND 30 TO 40 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED OVER THE HIGHER TERRAIN.
THEREFORE...A WIND ADVISORY WILL MOST LIKELY BE ISSUED FOR
WEDNESDAY. ALSO...WILL MOSTLY LIKELY UPGRADE THE FIRE WEATHER WATCH
FOR WEDNESDAY TO A RED FLAG WARNING.

THE FRONTAL SYSTEM ASSOCIATED WITH THE STRONG LOW PRESSURE WILL MOVE
THROUGH THE WESTERN STATES TODAY AND ENTER ARIZONA WEDNESDAY MORNING
PRODUCING THE STRONG AND GUSTY WINDS. ON THURSDAY THE MOISTURE
ASSOCIATED WITH THE STORM SYSTEM WILL BRING THE CHANCE OF RAIN AS
EXCELLENT DYNAMICS AND COOLER AIR COMBINE OVER SOUTHERN ARIZONA.
HIGH TEMPERATURES ON THURSDAY ARE ONLY EXPECTED TO RISE INTO THE MID
80S OVER THE VALLEYS AND INTO THE 50S AND 60S OVER THE HIGHER
TERRAIN. AN ACTUAL COLD FRONT WILL SWEEP THROUGH SOUTHERN
ARIZONA...AND ALTHOUGH MOISTURE WILL BE LIMITED...THE STRENGTH OF
THE SYSTEM WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS INTO
SATURDAY. EVEN THE POSSIBILITY OF SNOW IN ELEVATIONS ABOVE 8000 FEET
EXISTS FOR OVERNIGHT PERIODS.

ON SUNDAY HIGH PRESSURE BEGINS TO BUILD FROM THE SOUTHEAST AS A LOW
PRESSURE TROUGH REMAINS OVER THE WESTERN STATES. THESE TWO PRESSURE
CENTERS WILL BATTLE INTO NEXT WEEK WITH THE MEDIUM RANGE MODELS
INDICATING THAT HIGH PRESSURE WILL HOLD STRONG OVER MEXICO. THIS
WILL RESULT IN THE START OF A WARMING TREND THIS WEEKEND.

&&

.FIRE WEATHER...HIGH PRESSURE WILL REMAIN IN PLACE TODAY...KEEPING
WINDS DIURNALLY DRIVEN ALTHOUGH THERE MAY BE SOME AFTERNOON
GUSTINESS DUE TO DIFFERENTIAL HEATING. DEEP LOW PRESSURE CURRENTLY
OVER THE PACIFIC NORTHWEST WILL DROP SOUTH OVER THE GREAT BASIN
WEDNESDAY...TIGHTENING PRESSURE GRADIENTS AND GIVING RISE TO VERY
STRONG AND GUSTY WINDS FOR WEDNESDAY AND INTO THURSDAY. SUSTAINED 20
FOOT WIND SPEEDS IN EXCESS OF 40 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED IN MUCH OF COCHISE COUNTY AS WELL AS NORTHERN PORTIONS OF
GREENLEE COUNTY WHILE THE REMAINDER OF SOUTHEAST ARIZONA WILL SEE
WINDS RANGING FROM 30 TO 40 MPH WITH GUSTS AROUND 45 MPH WEDNESDAY
AFTERNOON. WHILE VERY DRY AIR WILL REMAIN IN PLACE
WEDNESDAY...TEMPERATURES WILL FALL AND MOISTURE WILL BEGIN TO FILTER
IN TO SOUTHEAST ARIZONA THURSDAY...HELPING RELATIVE HUMIDITY VALUES
UP OUT OF THE BASEMENT. BUT IT LOOKS LIKE DRY AIR WILL KEEP A
FOOTHOLD IN COCHISE COUNTY AS AFTERNOON RH VALUES ON THURSDAY ARE
EXPECTED TO STILL SIT JUST AT OR A LITTLE UNDER RED FLAG CRITERIA.
THAT SAID...THE FIRE WEATHER WATCH IN PLACE FOR WEDNESDAY WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING FOR THE AFTERNOON FORECAST
PACKAGE. WILL ALSO ISSUE A FIRE WEATHER WATCH FOR THURSDAY AT THAT
TIME...THOUGH MAY LIMIT ITS SCOPE ONLY TO COCHISE COUNTY. THOUGH
WINDS WILL SUBSIDE SOMEWHAT GOING INTO FRIDAY...WINDS WILL REMAIN
RIGHT AT THE RED FLAG THRESHOLD FOR LOCATIONS WITHIN COCHISE AND
NORTHERN GREENLEE COUNTY INTO THE WEEKEND...THOUGH BY THAT
POINT...MOISTURE WILL HAVE MADE ITS WAY INTO SOUTHEAST ARIZONA
KEEPING RELATIVE HUMIDITY VALUES OUTSIDE OF CRITERIA.

&&

.AVIATION...MOSTLY CLEAR TODAY WITH STRONG HIGH PRESSURE DOMINANT.
SEASONABLE DIURNAL WINDS. MUCH STRONGER SOUTHWEST WINDS...30-40
KTS...EXPECTED BY WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.CLIMATE...TUCSON INTERNATIONAL AIRPORT OFFICIALLY HIT 100 DEG F AT
12:10 PM MST YESTERDAY AFTERNOON. THIS WAS ONE WEEK EARLIER THAN THE
AVERAGE DATE OF THE FIRST 100 DEG OCCURRENCE...MAY 26TH. EXPECT
ANOTHER DAY OVER 100 DEGREES TODAY FOR MANY LOCATIONS...WITH A FEW
SPOTS NEARING OR EXCEEDING RECORD HIGHS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FIRE WEATHER
     ZONES 146>148 WEDNESDAY.

PUBLIC...EVANS
FIRE WEATHER...SMR
WEATHER.GOV/TUCSON
Hazardous weather outlook, May 20, 2:55 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
255 AM MST TUE MAY 20 2008

AZZ019-029>035-211000-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
255 AM MST TUE MAY 20 2008

...FIRE WEATHER WATCH WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER HOT DAY
WITH TEMPERATURES RUNNING ABOUT 10 DEGREES ABOVE CLIMO. A FEW
LOCATIONS MAY APPROACH RECORD AFTERNOON HIGHS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNSEASONABLY STRONG STORM SYSTEM WILL BRING VERY STRONG AND
GUSTY WINDS TO THE AREA WEDNESDAY AND THURSDAY...FOLLOWED MY MUCH
COOLER TEMPERATURES AND A FEW SHOWERS THURSDAY AND FRIDAY. A FIRE
WEATHER WATCH IS IN EFFECT WEDNESDAY ALL OF SOUTHEAST ARIZONA
INCLUDING COCHISE...SANTA CRUZ...GRAHAM...GREENLEE AND PIMA
COUNTIES...AS WELL AS SOUTHEAST PINAL COUNTY AND THE TOHONO OODHAM
NATION FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND
A VERY HIGH TO EXTREME FIRE DANGER RATING. WE WILL ALSO PROBABLY
EXPERIENCE WIND ADVISORY LEVELS EVERYWHERE WITH A HIGH WIND
WARNING POSSIBLE IN SOME HIGHER TERRAIN AND WIND PRONE ZONES SUCH
AS COCHISE COUNTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 11:49 AM MSTFire Weather WatchTWC39 hr
May 20, 11:49 AM MSTRed Flag WarningTWC33 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.